[ Follow Ups ] [ Post Followup ] [ Neurology and Neurosurgery Forum ] [ FAQ ]
Posted by CCF Neuro MD *!* on December 11, 1997 at 15:54:30:
In Reply to: Re: Re: bright spots posted by sed on December 09, 1997 at 22:19:19:
: The MRI done previous to the one mentioned above showed many spots
from the numerous TIA/strokes. Can these spots heal or dissappear
in time? (2 years) I have been on ticlid,lovenox,aspirin, cardura,
and cardizem. Thanks for you quick reply. sed
The bright spots seen on the MRI are merely the scars from previous
damage ,sustained in previous mini strokes.They may become less
obvious with time but the areas of damage remains as nerve cells have died
in the area and nerve cells do not regrow.
So there will be no healing in the sense that the nerve cells will grow
back, but the damage may become slightly less obviuos on the MRI
with the passage of time.
It is important at this stage to focus, not so much on the little scars
on the brain from old TIA's (which we can do nothing about)
as to concentrate on diet, lifestyle changes and medication which will
make future episodes less likely to occurr.
The medications you mention all have uses in reducing blood pressure or
decreasing the tendancy of the blood to form clots, the strategies are
proven to reduce the incidence of Strokes.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.